Research News

Digoxin is linked to raised risk of death in patients with atrial fibrillation

BMJ 2015; 350 doi: http://dx.doi.org/10.1136/bmj.h2387 (Published 06 May 2015) Cite this as: BMJ 2015;350:h2387
  1. Jacqui Wise
  1. 1London

Digoxin is associated with increased mortality in patients treated for atrial fibrillation or heart failure, the largest meta-analysis to review this treatment has concluded. The researchers warned that digoxin should be used with great caution and that patients’ plasma levels should be monitored until randomised controlled trials are carried out.

The study, published in the European Heart Journal,1 included 19 studies: nine of atrial fibrillation, seven of congestive heart failure, and three of patients with both conditions. …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe